Jump to content

Advertisement
  • No one should be alone in this. We can help.
If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.                                                                            If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.

Advertisement
Advertisement
Advertisement
Photo

Wellbutrin For Low Libido?


  • Please log in to reply
7 replies to this topic

#1 _mandy

_mandy

    Newbie

    ID: 46417

  • Newbie
  • Pip
  • 20 posts

Posted 10 March 2010 - 11:48 AM

I went in for a routine physical with a new GP recently. Everything checked out great, but I did tell her that my sex drive is like...0. I have gained ~40 lbs over the past 2.5 years and I'm sure that I've gotten mildly depressed because of that. And also my self-esteem is lower for that reason. She suggested trying Wellbutrin as both a possible appetite suppressant and a booster for the libido.

She put me on Budeprion SR 100mg. She told me to take just one pill each morning for the first week and then to increase to 1 pill twice daily. I have never been on an anti-depressant before and am kinda freaked out by all of the stories I have read online about possible side effects and how hard it can be to get off the meds at some point.

ANYway...have any of you found it to be helpful in the libido department? I am on Day 2 today. So far...I have noticed I haven't been starving between my meals so that's definitely something.

I do feel pretty spaced out though. I'm hoping that will pass. Finding it hard to get motivated to get my work done. Oh and a VERY slight metallic taste in my mouth.

Any thoughts/experiences are greatly appreciated!

#2 misty123

misty123

    Newbie

    ID: 44178

  • Newbie
  • Pip
  • 40 posts

Posted 10 March 2010 - 12:32 PM

I started on citalopram last Dec for depression. I wasnt having libido problems but could not orgasm. 6 weeks ago a dr (not mine he was on vacation) stopped the citalopram and started me on 150mg of welbutrin and my sexual problems went away(I would even say got better) but my depression got way worse. So three weeks ago the dr added citalopram back and all is good.

The welbutrin made the anxiety and depression worse and I had no energy what so ever. But I was like that before welbutrin so it just made it worse for me.

#3 _mandy

_mandy

    Newbie

    ID: 46417

  • Newbie
  • Pip
  • 20 posts

Posted 10 March 2010 - 01:20 PM

Thanks for the reply, Misty.

See I have never considered myself depressed...if anything just generally down about my weight and I'm hoping this can help with my self confidence and libido. We will see. Only time will tell, right? I hope I don't BECOME depressed ;)

#4 DarkTower

DarkTower

    Junior Member

    ID: 24452

  • Junior Member
  • PipPip
  • 89 posts

Posted 14 March 2010 - 11:23 AM

Definitely helps with libido. I'm on a combination of anti-depressants and my doc added 100mg WB SR to counter some of the sexual side effects of the other AD's; it's worked, and very quickly too!

#5 _mandy

_mandy

    Newbie

    ID: 46417

  • Newbie
  • Pip
  • 20 posts

Posted 15 March 2010 - 07:43 AM

Haha...thanks DT! That side effect hasn't kicked in...yet. Tomorrow is my first day taking 200mg (100mg am/pm)...we'll see!

#6 Bradoonee

Bradoonee

    Senior Member

    ID: 50850

  • Senior Member
  • PipPipPipPipPip
  • 531 posts
  • Gender:Male
  • Location:London

Posted 30 July 2010 - 12:00 PM

I lost my Libido literally one day before I started on ADs specifically Sertraline 50mg. I'm gonna see the Doc on Monday and am going to ask him about Wellbutrin - do you think that'll help kick my Libido back into action? Cheers.

Edited by Bradoonee, 30 July 2010 - 12:01 PM.


#7 jimbow15

jimbow15

    Platinum Member

    ID: 35694

  • Platinum Member
  • PipPipPipPipPipPipPipPip
  • 9,241 posts
  • Gender:Male
  • Location:UK and Ireland

Posted 30 July 2010 - 02:49 PM

Hi All,

Wellbutrin seems to be the only antidepressant medication that is obviously effective for libido problems?

Best Wishes

Jim Bow
"The most beautiful thing we can experience is the mysterious. It is the source of all true art and all science. He to whom this emotion is a stranger, who can no longer pause to wonder and stand rapt in awe, is as good as dead: his eyes are closed." Albert E.


Information supplied on Depression Forums by members should not be relied upon and is not a substitute for medical advice from a health professional or doctor.

#8 John D

John D

    Junior Member

    ID: 49781

  • Junior Member
  • PipPip
  • 99 posts

Posted 01 August 2010 - 12:16 PM

Fwiw, WB definitely revs up my libido. A lot.




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users